Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Memphis, TN

March 31, 2008Clay County, Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this flash flood warning at Mar 31, 2008, 7:50 PM CDT for Clay County, Lawrence County, Randolph County, Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 7:50 PM CDT (00:50 UTC)
Expired
Apr 1, 2008, 12:15 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:25 PM CDTFLASH FLOODPocahontas, ARROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.
Mar 31, 8:36 PM CDTFLASH FLOODRavenden, ARWATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE LYNN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 010050
FFWMEG
ARC021-075-121-010345-
/O.NEW.KMEG.FF.W.0027.080401T0050Z-080401T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1045 PM CDT

* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DATTO...
  BIGGERS...BLACK ROCK...REYNO...PORTIA...COLLEGE CITY...MINTURN...
  HOXIE AND WALNUT RIDGE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3626 9076 3626 9081 3620 9081 3587 9112
      3588 9138 3622 9137 3627 9128 3632 9128
      3638 9130 3647 9141 3650 9140 3651 9054
TIME...MOT...LOC 0050Z 282DEG 38KT 3645 9071 3611 9117

$$
4 follow-up statements
000 
WGUS74 KMEG 010109
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT MON MAR 31 2008

ARC021-075-121-010345-
/O.CON.KMEG.FF.W.0027.000000T0000Z-080401T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-RANDOLPH AR-LAWRENCE AR-
808 PM CDT MON MAR 31 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
LAWRENCE...RANDOLPH AND NORTHWESTERN CLAY COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT RIDGE.

.ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA...IN ADDITION TO THE 1 TO 2 INCHES THAT HAVE ALREADY OCCURRED. 
THIS RAINFALL IS ASSOCIATED WITH A SLOW MOVING LINE OF THUNDERSTORMS.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3626 9076 3626 9081 3620 9081 3587 9112
      3588 9138 3622 9137 3627 9128 3632 9128
      3638 9130 3647 9141 3650 9140 3651 9054
TIME...MOT...LOC 0106Z 282DEG 38KT 3641 9050 3607 9096

$$
000 
WGUS54 KMEG 010332
FFWMEG
ARC021-075-121-010515-
/O.EXT.KMEG.FF.W.0027.000000T0000Z-080401T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1215 AM CDT

* AT 1030 PM CDT...

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
  RIDGE...SUCCESS...STRAWBERRY...REYNO...RAVENDEN SPRINGS...
  RAVENDEN...PORTIA...POCAHONTAS...MINTURN...MAYNARD...LYNN...
  IMBODEN...HOXIE...DATTO...DALTON...COLLEGE CITY...BLACK ROCK...
  BIGGERS...ATTICA AND ANNIEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE 
WARNED AREA.  THIS AREA IS SATURATED FROM EXCESSIVE RAINFALL OVER
THE PAST TEN DAYS.   

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3626 9076 3626 9081 3620 9081 3587 9112
      3588 9138 3622 9137 3627 9128 3632 9128
      3638 9130 3647 9141 3650 9140 3651 9054
TIME...MOT...LOC 0330Z 282DEG 38KT 3596 9207 3562 9159

$$
000 
WGUS54 KMEG 010337 CCA
FFWMEG
ARC021-075-121-010515-
/O.COR.KMEG.FF.W.0027.000000T0000Z-080401T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1215 AM CDT

* AT 1030 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO
  MODERATE RAIN OVER AN AREA WHICH HAS RECEIVED HEAVY RAINFALL
  THIS EVENING AND EXCESSIVE RAINFALL OVER THE PAST TEN DAYS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
  RIDGE...SUCCESS...STRAWBERRY...REYNO...RAVENDEN SPRINGS...
  RAVENDEN...PORTIA...POCAHONTAS...MINTURN...MAYNARD...LYNN...
  IMBODEN...HOXIE...DATTO...DALTON...COLLEGE CITY...BLACK ROCK...
  BIGGERS...ATTICA AND ANNIEVILLE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE 
WARNED AREA.  THIS AREA IS SATURATED FROM EXCESSIVE RAINFALL OVER
THE PAST TEN DAYS.   

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3626 9076 3626 9081 3620 9081 3587 9112
      3588 9138 3622 9137 3627 9128 3632 9128
      3638 9130 3647 9141 3650 9140 3651 9054
TIME...MOT...LOC 0330Z 282DEG 38KT 3596 9207 3562 9159

$$
000 
WGUS74 KMEG 010507 RRA
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CDT TUE APR 1 2008

ARC021-075-121-010517-
/O.EXP.KMEG.FF.W.0027.000000T0000Z-080401T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-RANDOLPH AR-LAWRENCE AR-
1207 AM CDT TUE APR 1 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT FOR LAWRENCE...
RANDOLPH AND NORTHWESTERN CLAY COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 3626 9076 3626 9081 3620 9081 3587 9112
      3588 9138 3622 9137 3627 9128 3632 9128
      3638 9130 3647 9141 3650 9140 3651 9054
TIME...MOT...LOC 0507Z 282DEG 38KT 3575 9084 3540 9036

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:46 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 31, 3:46 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT MON MAR 31 2008

.DISCUSSION...

A SHORTWAVE TROUGH EMBEDDED WITHIN A LARGER BROAD LONGWAVE TROUGH
WAS EJECTING NORTHEASTWARD OUT OF THE SOUTHERN PLAINS THIS
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS CONTINUES OVER
SOUTHWESTERN MISSOURI SOUTHWEST TO THE DALLAS FORT WORTH METROPLEX
OUT IN ADVANCE OF THIS SHORTWAVE FEATURE. INSTABILITY TO OUR WEST
REMAINS HIGHER WHERE MOIST LOW LEVEL ENVIRONMENT HAS BECOME
COLOCATED UNDER SIGNIFICANT HEIGHT FALLS. LATEST MODEL GUIDANCE
CONTINUES TO INDICATE THAT THE SHORTWAVE TROUGH AND ASSOCIATED
GREATEST HEIGHT FALLS WILL CONTINUE TO LIFT NORTHEAST AND MAY ONLY
SKIRT NORTHWEST PORTIONS OF THE FORECAST AREA LATER THIS EVENING.
LOW LEVEL MOIST AXIS WITH LOWER TO MID 60 DEWPOINTS WILL CONTINUE
TO ADVECT INTO AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI
RIVER THIS EVENING. AS THE UPPER SHORTWAVE GLANCES THIS AREA THIS
EVENING EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS MODEST
INSTABILITY DEVELOPS. MUCAPES BETWEEN 500-1000J/KG WILL EXIST OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATER THIS EVENING
AND OVERNIGHT...AND AS DEEP LAYER SHEAR INCREASES IN ASSOCIATION
WITH THE SOUTHERN END OF A 500MB JET CORE...EXPECT THE ENVIRONMENT
TO BECOME SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS. IN ADDITION...0-1KM
HELICITY VALUES APPROACH 400M2/S2 OVER THESE AREAS. A SLIGHT RISK
WILL BE MAINTAINED ACROSS AREAS WEST OF THE MISSISSIPPI RIVER
OVERNIGHT. ANY STORMS THAT BECOME SEVERE MAY PRODUCE DAMAGING
WINDS...MARGINALLY SEVERE HAIL...AND ISOLATED TORNADOES. FARTHER
EAST...INSTABILITY WILL DROP OFF AS BETTER UPPER LEVEL DYNAMICS
MOVE OFF TO THE NORTH. IN ADDITION...STRONG WEDGE OF DRYER AIR
CONTINUES TO INFILTRATE EASTERN AREAS...WITH LOWER SURFACE
DEWPOINTS. THESE FACTORS SHOULD LIMIT/PREVENT SEVERE WEATHER POTENTIAL
EAST OF THE MISSISSIPPI RIVER. WILL KEEP MENTION OF STRONG STORM
POSSIBILITIES WITH LOW END POTENTIAL.

ADDITIONAL THUNDERSTORMS WILL REMAIN ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTHEAST TO A POSITION ACROSS NORTHWEST
PORTIONS OF OUR FORECAST AREA BY TUESDAY MORNING. CONSIDERING LOW
LEVEL DEWPOINTS SHOULD REMAIN IN THE LOW TO MID 60S OVER THE
NORTHWEST HALF OF THE FORECAST AREA AND PWATS APPROACH 1.5-2.0
INCHES AHEAD OF THE FRONT...EXPECT THE LIKELIHOOD OF HEAVY
RAINFALL WITH ANY THUNDERSTORMS TONIGHT. THIS WILL RAISE THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN AREAS WHERE STORMS
TRAIN OVER THE SAME AREAS. EXPECTING 1 TO 3 INCHES OF RAIN...WITH
ISOLATED HIGHER AMOUNTS. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING SEEMS INCREASINGLY LIKELY. WILL KEEP FLASH FLOOD WATCH IN
PLACE OVER THE NORTHWEST HALF OF THE FORECAST AREA THROUGH
TOMORROW MORNING.

THE COLD FRONT SHOULD MOVE SOUTHEAST INTO NORTHERN MISSISSIPPI BY
TOMORROW AFTERNOON. THUNDERSTORM POTENTIAL WILL REMAIN HIGH INTO
THE AFTERNOON ALONG AND SOUTH OF THE FRONT. A STRONG STORM OR TWO
IS STILL POSSIBLE...BUT SEVERE POTENTIAL SHOULD REMAIN LIMITED AS
INSTABILITY REMAINS MODEST AND SHEAR DROPS OFF WITH SOUTHWARD
EXTENT. ALL OF THE CONVECTION SHOULD COME TO AN END TUESDAY NIGHT
AS THE FRONT SETTLES TO THE SOUTH AND STALLS OVER CENTRAL
MISSISSIPPI.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD FOR WEDNESDAY PROVIDING
FOR A DRY BUT COOLER WEATHER DAY. THE STALLED FRONT WILL BEGIN TO
LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT INTO THURSDAY
BEFORE STALLING JUST NORTH OF THE FORECAST AREA BY THURSDAY
AFTERNOON. EXPECT ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
LATER WEDNESDAY NIGHT AND THURSDAY...AS MUCH OF THE AREA BECOME
WARM SECTORED AND UNSTABLE. LATEST MODEL GUIDANCE IS HINTING AT
THE POTENTIAL FOR ANOTHER EXCESSIVE RAIN EVENT ACROSS NORTHERN
PORTIONS OF THE MID SOUTH THURSDAY THROUGH FRIDAY...WITH THE
POTENTIAL FOR SEVERAL INCHES OF RAIN AS THE FRONT STALLS AND A
POTENT SHORTWAVE EJECTS EAST AND INITIATES A SURFACE WAVE ALONG
THE FRONT. THIS SCENARIO WILL NEED TO BE CLOSELY WATCHED AS THIS
COULD SIGNIFICANTLY AGGRAVATE OR INITIATE NEW RIVER FLOODING
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA.

IN ADDITION TO THE FLOOD THREAT...A SEVERE WEATHER EVENT SEEMS
MORE LIKELY ACROSS THE REMAINDER OF THE FORECAST AREA...AS THE
POTENT SHORTWAVE MOVES EAST AND STRENGTHEN LOW PRESSURE MOVES
NORTHEAST ACROSS NORTHERN PORTIONS OF THE AREA. THIS SHOULD
INITIATE THUNDERSTORM DEVELOP OVER THE WARM SECTOR WHERE
INSTABILITY SHOULD INCREASE. LATER FORECASTS WILL PROVIDE
ADDITIONAL INFORMATION CONCERNING THE THREAT FOR ADDITIONAL
FLOODING AND SEVERE WEATHER LATER IN THE WEEK.

A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY BRINGING AN END TO
THE WET AND STORMY WEATHER WITH HIGH PRESSURE RETURNING FOR NEXT
WEEKEND WITH DRY AND SEASONABLE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  67  46  64 / 100  60  10  10
MKL  59  66  43  63 / 100  60  10  10
JBR  53  61  43  59 / 100  40  10  10
TUP  62  71  48  68 /  90  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DESOTO-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&

JLH
Hazardous weather outlook, Mar 31, 6:28 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT MON MAR 31 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
628 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS NORTH OF A MARIANNA
ARKANSAS...TO OLIVE BRANCH MISSISSIPPI...TO PARSONS TENNESSEE LINE
THROUGH TUESDAY MORNING. THUNDERSTORMS WILL DEVELOP AND WILL
LIKELY PRODUCE HEAVY RAINFALL TONIGHT INTO TUESDAY MORNING.
RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED
HIGHER AMOUNTS. THIS WILL KEEP THE POTENTIAL FOR FLASH FLOODING
HIGH OVER THESE AREAS AS THE GROUND REMAINS SATURATED FROM
PREVIOUS HEAVY RAIN EVENTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THIS AREA WILL REMAIN
NORTHWEST OF A LINE FROM WYNNE ARKANSAS TO STEELE MISSOURI. THE
GREATEST THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND
ISOLATED TORNADOES. MARGINALLY SEVERE HAIL MAY ALSO OCCUR WITH THE
STRONGEST STORMS.

OVER THE REMAINDER OF THE MID SOUTH...A FEW STRONG STORMS WILL BE
POSSIBLE OVERNIGHT WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY
RAIN...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS...SMALL HAIL...AND
GUSTY WINDS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI ON TUESDAY AS
A COLD FRONT MOVES THROUGH.

EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY
ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL
FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE
NEEDED DURING THIS TIME PERIOD.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY ACROSS PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IS REQUESTED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT FLASH FLOODING OR NEW RIVER FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE
WEATHER.

In the hours before

Special weather statement, Mar 31, 4:51 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT MON MAR 31 2008

MOZ113-312230-
DUNKLIN MO-
451 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CARDWELL AT 451 PM CDT...
MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF KENNETT AND
SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 530 PM CDT.
Special weather statement, Mar 31, 6:49 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT MON MAR 31 2008

TNZ050>052-010030-
CROCKETT TN-HAYWOOD TN-MADISON TN-
649 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTH OF HILLVILLE AT 649 PM CDT...
MOVING NORTHEAST AT 30 MPH.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE
CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM
CDT.
Special weather statement, Mar 31, 7:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT MON MAR 31 2008

ARZ008-009-017-010100-
CLAY AR-RANDOLPH AR-LAWRENCE AR-
730 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF MAYNARD TO 5 MILES WEST
OF RAVENDEN AT 728 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO LIKELY WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITY
OF POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:46 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence3 hr
Mar 31, 8:58 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett47 min
Mar 31, 9:20 PM CDTFlash Flood WarningMEGClay, Craighead, Mississippi3 hr
Mar 31, 9:27 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis48 min
Mar 31, 9:41 PM CDTFlash Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett3 hr
Mar 31, 9:42 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett48 min
Mar 31, 10:07 PM CDTFlash Flood WarningMEGCrittenden3 hr
Mar 31, 10:11 PM CDTFlash Flood WarningMEGCrittenden, Lee, Phillips, St. Francis3 hr
Apr 1, 3:09 PM CDTFlash Flood WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more69 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.